• question-icon

    What do my lab test reports indicate?

default
Posted on Mon, 31 Jul 2017 in Medicines and Side Effects
Question: Dear Doctor,

A friend of mine has a medical condition. Please have a look at his attached reports.

Kindly explain and advise appropriate action in this case.

Thanks and kind regards
doctor
Answered by Dr. Ivo Ditah 30 minutes later
Brief Answer:
He has a condition that destroys his platelets-blood clotting cells!

Detailed Answer:
HI and thanks so much for this query.

I have reviewed this information fully. Your friend has a condition of low platelets. This has resulted in him being unable to clot normally. Because blood cannot clot easily, he can easily bleed from any cut. This explains why he had the profuse nose bleeding require much amounts of blood transfusion. Low platelets could be a consequence of steroid use which his doctor documented. I will suggest they follow up on this.

A few things remain not clear:

1. Did he ever have cancer in the past? If yes, what has been his treatment like?
2. Has he ever had similar symptoms in the past?

I hope to hear back from you!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Blood transfusion

doctor1 MD

Any advice & assistance you can share will be greatly valued by myself & my family!! Been married 41 yrs the day of his surgery!...can you imagine!...

doctor1 MD

Hubby has chrone he hurt his back and cant walk so we took him to hospital when he got there he needed a blood transfusion 4 bags and also a bag of...

doctor1 MD

Hi I am an 33 year old woman, 25 weeks pregnant - 26 weeks on Monday. I have a pregnancy condition called NAIT so I am on 40mg of Steroids a day...

doctor1 MD

My mother in law has been in ICU 8 times since August 2009-she keeps having to get blood transfusions because it disappears-but does not come out...

doctor1 MD

i was in renal and liver failure due large vol blood loss surgery 8 days before rec 2 abc transfusion all organs compromised and prescribed...

doctor1 MD

My brother was diagnosed with severe dengue in Philippines and has been in hospital for 10 days. He's had another blood transfusion recently...

doctor1 MD

Hi, my brother is diagnosed with severe dengue in the Philippines. He's in the ICU at the moment. I am overseas and would like to know if his life...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2